MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CROCKODILE GRASPER

INTUITIVE SURGICAL, INC SINGLE-SITE; CROCKODILE GRASPER
Model Number 478059-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the crocodile grasper instrument involved with this complaint and completed the device evaluation.Failure analysis was performed, and the instrument was found to have a missing proximal clevis pin.The clevis pin was not returned with the instrument.No obvious damage to the clevis was identified.The instrument was further investigated and a closer look was taken at the swaged side of the clevis and there was no damage observed.Since the clevis pin was not returned, it is difficult to confirm if the issue was a result of improper swaging.However, as the instrument has only been used two times, the root cause is attributed to be manufacturing related.A review of the instrument log for the crocodile grasper instrument (part# 478059-04| lot/serial# n10211206 0009) associated with this event has been performed.Per the logs, the instrument was last used on (b)(6) 2022.No image or procedure video was provided for review.This complaint is being reported based on the following conclusion: failure analysis confirmed the instrument's clevis pin was missing.This instrument is designed with a clevis pin on the distal end allowing articulation of the instrument assemblies they are holding together and is secured to the device by swaging.If the pin is not properly fused together, the pin could become dislodged and fall into the patient.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted cholecystectomy surgical procedure, the screw of the crocodile grasper instrument was separated.The customer did not use the instrument.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer inspected the instrument prior to starting the procedure and noticed the issue.The instrument was not used on the instrument so there was no fragment fell into the patient.

Brand Name
SINGLE-SITE
Common Device Name
CROCKODILE GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15556792
Report Number2955842-2022-14430
Device Sequence Number12533436
Product Code NAY
UDI-Device Identifier00886874113639
UDI-Public(01)00886874113639(10)N10211206
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478059-04
Device Catalogue Number478059
Device Lot NumberN10211206 0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown